Alert archive / South Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 31, 2011, 10:46 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 10:46 AM CST (16:46 UTC)
- Expired
- Feb 1, 2011, 6:00 PM CST
- In force
- 31 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281 WWUS43 KABR 311646 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1046 AM CST MON JAN 31 2011 ...WIDESPREAD LIGHT SNOW WILL CONTINUE THROUGH TONIGHT... .A SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING LIGHT SNOW TO THE REGION THROUGH TONIGHT. NORTHERLY WINDS OF 15 TO 20 MPH THIS MORNING WILL CONTINUE TO CREATE WIDESPREAD BLOWING AND DRIFTING SNOW ISSUES. ALSO... WIND CHILL VALUES IN THE NEGATIVE 20S AND 30S ARE EXPECTED FROM LATE THIS MORNING THROUGH THE DAY TUESDAY. NORTH WINDS OF 15 MPH TO 25 MPH WITH TEMPERATURES IN THE NEGATIVE SINGLE DIGITS WILL CREATE VERY LOW WIND CHILL VALUES OF NEGATIVE 25 TO NEGATIVE 35. THE SNOW WILL END FROM NORTH TO SOUTH EARLY TUESDAY MORNING AS ARCTIC HIGH PRESSURE BUILDS IN. SDZ003-004-009-015-033-045-010000- /O.CAN.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/ /O.NEW.KABR.WC.Y.0008.110131T1646Z-110201T1200Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...FORT PIERRE...MURDO 1046 AM CST MON JAN 31 2011 /946 AM MST MON JAN 31 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/ TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH TONIGHT...BUT ONLY TRACE ACCUMULATION AMOUNTS ARE EXPECTED. * NORTH WINDS FROM 15 TO 25 MPH WILL COMBINE WITH AMBIENT AIR TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE LOW WIND CHILL VALUES IN THE NEGATIVE 20S TO NEGATIVE 30S RANGE FROM LATE THIS MORNING THROUGH THE DAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ016-010000- /O.CON.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/ POTTER- INCLUDING THE CITY OF...GETTYSBURG 1046 AM CST MON JAN 31 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE ENDING EARLY TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE ANTICIPATED WITH THIS SYSTEM. * NORTH WINDS FROM 15 TO 20 MPH WILL CONTINUE TO CREATE BLOWING AND DRIFTING ISSUES. WIND CHILL VALUES CURRENTLY IN THE NEGATIVE TEENS TO 20S WILL DIP INTO THE NEGATIVE 20S AND 30S BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SDZ005>007-010-011-017>019-034>037-048-051-010000- /O.CON.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/ MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-SULLY- HUGHES-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH... WEBSTER...FAULKTON...REDFIELD...CLARK...ONIDA...PIERRE... HIGHMORE...MILLER...PRESHO...FORT THOMPSON 1046 AM CST MON JAN 31 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE TAPERING OFF EARLY TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE ANTICIPATED WITH THIS SYSTEM. * NORTH WINDS FROM 10 TO 15 MPH WILL CONTINUE TO CREATE BLOWING AND DRIFTING ISSUES. WIND CHILL VALUES CURRENTLY IN THE NEGATIVE TEENS TO 20S WILL DIP INTO THE NEGATIVE 20S AND 30S BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ039-046-SDZ008-020>023-010000- /O.CON.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1046 AM CST MON JAN 31 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE TAPERING OFF EARLY TUESDAY MORNING. * TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE ANTICIPATED WITH THIS SYSTEM. * NORTH WINDS FROM 10 TO 15 MPH WILL CONTINUE TO CREATE BLOWING AND DRIFTING ISSUES. WIND CHILL VALUES CURRENTLY IN THE NEGATIVE TEENS TO 20S WILL DIP INTO THE NEGATIVE 20S AND 30S BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
295 WWUS43 KABR 311906 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 106 PM CST MON JAN 31 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS. NORTH WIND OF 15 MPH TO 25 MPH WILL COMBINE WITH TEMPERATURES NEAR ZERO TO CREATE WIND CHILL VALUES IN THE NEGATIVE 20S AND 30S THROUGH TUESDAY MORNING. MNZ039-046-SDZ005>008-010-011-016>023-034>037-048-051-010900- /O.CAN.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/ /O.EXB.KABR.WC.Y.0008.000000T0000Z-110201T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-SULLY- HUGHES-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...PRESHO... FORT THOMPSON 106 PM CST MON JAN 31 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * NORTH WINDS FROM 15 TO MPH 25 MPH WILL COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO CREATE WIND CHILL VALUES OF NEGATIVE 25 TO NEGATIVE 35 BELOW ZERO THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-004-009-015-033-045-010900- /O.EXT.KABR.WC.Y.0008.000000T0000Z-110201T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...FORT PIERRE...MURDO 106 PM CST MON JAN 31 2011 /1206 PM MST MON JAN 31 2011/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. * NORTH WINDS FROM 15 TO MPH 25 MPH WILL COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO CREATE WIND CHILL VALUES OF NEGATIVE 25 TO NEGATIVE 35 BELOW ZERO THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
154 WWUS43 KABR 010900 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CST TUE FEB 1 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10 MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011700- /O.NEW.KABR.WC.W.0001.110202T0000Z-110202T1800Z/ /O.EXT.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 300 AM CST TUE FEB 1 2011 /200 AM MST TUE FEB 1 2011/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTH WINDS FROM 10 MPH TO MPH 25 MPH WILL CONTINUE TO COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY. * NORTHWEST WINDS FROM 10 MPH TO MPH 20 MPH TONIGHT WILL TO COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ DORN
316 WWUS43 KABR 010906 CCA WSWABR URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 305 AM CST TUE FEB 1 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10 MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011715- /O.COR.KABR.WC.W.0001.110202T0000Z-110202T1800Z/ /O.COR.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 305 AM CST TUE FEB 1 2011 /205 AM MST TUE FEB 1 2011/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTH WINDS FROM 10 MPH TO MPH 25 MPH WILL CONTINUE TO COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY. * NORTHWEST WINDS FROM 10 MPH TO MPH 20 MPH TONIGHT WILL COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ DORN
641 WWUS43 KABR 011546 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 946 AM CST TUE FEB 1 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 15 MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020030- /O.CON.KABR.WC.W.0001.110202T0000Z-110202T1800Z/ /O.CON.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 946 AM CST TUE FEB 1 2011 /846 AM MST TUE FEB 1 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTH WINDS FROM 15 MPH TO 25 MPH WILL CONTINUE TO COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY. * NORTHWEST WINDS FROM 10 MPH TO 20 MPH TONIGHT WILL COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
900 WWUS43 KABR 020006 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 606 PM CST TUE FEB 1 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10 MPH TO 20 MPH. COMBINED WITH TEMPERATURES WELL BELOW ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020900- /O.EXP.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/ /O.CON.KABR.WC.W.0001.000000T0000Z-110202T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 606 PM CST TUE FEB 1 2011 /506 PM MST TUE FEB 1 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. * NORTHWEST WINDS FROM 10 MPH TO 20 MPH WILL COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ PARKIN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 31, 3:39 AM CST, 7 hours 7 minutes earlier.
Area forecast discussion, Jan 31, 3:39 AM CST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
339 AM CST MON JAN 31 2011
.SHORT TERM...TODAY THROUGH WEDNESDAY
OVER THE NEXT 16 TO 24 HOURS THE NORTHERN PLAINS WILL SEE LIGHT
SNOW GRADUALLY COME TO AN END FROM THE NW...TO THE SE. AS OF
8Z...LIGHT SNOW CONTINUES TO SPREAD ACROSS THE REGION AHEAD OF A
DEEPENING UPPER LEVEL TROF OVER THE ROCKIES. BASED ON SATELLITE
AND SURFACE DEW POINTS...DRIER AIR IS IN THE PROCESS OF FILTERING
INTO MT AND ND. THE GFS/NSSL WRF SEEMS TO HAVE A PRETTY GOOD
HANDLE ON THE CURRENT AND PROJECTED PLACEMENT OF THE DRY
AIR...WHICH SHOULD BE OVER WESTERN DAKOTAS BY 0Z TONIGHT. AN
INVERTED SURFACE TROF AND WEAK LIFT SHOULD KEEP LIGHT SNOW ONGOING
FOR THE EASTERN DAKOTAS THROUGH 12Z TUESDAY. WHILE WINDS ARE NOT
PARTICULAR STRONG BETWEEN NOW AND 12Z TUESDAY...WILL CONTINUE TO
MENTION AREAS OF BLOWING SNOW DUE TO A HIGH SLR AROUND 18:1. A 4MB
PRESSURE RISE ON TUESDAY AFTERNOON LOOKS LIKE THE BEST POTENTIAL
FOR WIDESPREAD BLOWING SNOW. BASED ON THE EXPECTED SUSTAINED
WINDS...MAY NEED TO EXTEND THE TIMING OF THE WSW BEYOND 12Z
TUESDAY.
WHILE WINDS SHOULD DECREASE TUESDAY NIGHT...THE COMBINATION BITTER
COLD TEMPERATURES IN THE 20S BELOW ZERO AND LIGHT WINDS SHOULD
RESULT IN WIDESPREAD WIND CHILL VALUES OF 35 TO 40 DEGREES BELOW
ZERO BY WEDNESDAY MORNING. THESE WIND CHILL VALUES ARE CURRENTLY
WITHIN THE REALM OF WIND CHILL WARNING CRITERIA.
.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
HIGH PRESSURE TO THE SOUTH AND A DECENT PRESSURE GRADIENT ON
WEDNESDAY NIGHT WILL GIVE GOOD MIXING UNDER SOUTHWEST FLOW. THIS
WILL HELP TEMPERATURES STAY NEAR CLIMO AVERAGES WED NIGHT AND
THURSDAY. EXPECT DRY CONDITIONS THROUGH FRIDAY NIGHT BEFORE
ANOTHER LOW DROPS INTO NORTH DAKOTA ON SATURDAY. WITH A COLD FRONT
STRETCHING INTO SOUTH DAKOTA...THIS SYSTEM WILL BRING SOME MORE
LIGHT SNOW AND COOLER TEMPS AS IT QUICKLY MOVES THROUGH. STILL TOO
SOON TO SAY EXACTLY WHERE THE SNOW WILL BE CONCENTRATED ON
SATURDAY. THE GFS WANTS TO HOLD MOST OF IT OVER THE EAST..BUT THE
EC DOES BRING SOME TO CENTRAL SD AS WELL.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
LIGHT TO MODERATE (MVFR/IFR) SNOW WILL CONTINUE AT ALL TAF
LOCATIONS THROUGH TONIGHT AND MONDAY. VISIBILITIES WILL BE
GENERALLY FROM 1 TO 2 MILES OCCASIONALLY DOWN TO 1/2 TO 3/4 OF A
MILE. CEILINGS WILL BE GENERALLY MVFR OCCASIONALLY IFR IN THE
HEAVIER SNOW. THE SNOW WILL END SLOWLY FROM NORTHWEST TO SOUTHEAST MONDAY
NIGHT WITH MVFR CEILINGS REMAINING THROUGH TUESDAY EVENING AT
KABR/KATY. KMBG/KPIR MAY LIFT TO VFR AS EARLY 6Z TUESDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ TUESDAY FOR
BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
WALWORTH.
MN...WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR BIG STONE-
TRAVERSE.
&&
SHORT TERM...SD
LONG TERM...WISE
AVIATION...WISE
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 31, 4:14 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CST MON JAN 31 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 414 AM CST MON JAN 31 2011 /314 AM MST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT...WITH AN ADDITIONAL TWO TO FOUR INCHES OF SNOW POSSIBLE BY TUESDAY MORNING. NORTHERLY WINDS OF 10 TO 20 MPH COULD CAUSE LOCALIZED BLOWING AND DRIFTING SNOW ISSUES TODAY THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BITTER COLD TEMPERATURES ARE EXPECTED ON TUESDAY AND WEDNESDAY. EVEN WITH LIGHT NORTHERLY WINDS...WIND CHILL VALUES BETWEEN 25 TO 35 DEGREES BELOW ZERO WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED. SD
In the hours before
Local storm report, Jan 31, 10:03 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1003 AM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM SNOW WESTPORT 45.65N 98.50W
01/31/2011 M3.0 INCH BROWN SD CO-OP OBSERVER
STILL SNOWING
0605 AM SNOW 1 W WATERTOWN 44.91N 97.19W
01/31/2011 M4.0 INCH CODINGTON SD CO-OP OBSERVER
STILL SNOWING
0710 AM SNOW TURTON 45.05N 98.10W
01/31/2011 M4.0 INCH SPINK SD CO-OP OBSERVER
STILL SNOWING
0721 AM SNOW 3 W SISSETON 45.66N 97.11W
01/31/2011 M4.7 INCH ROBERTS SD CO-OP OBSERVER
STILL SNOWING
0804 AM SNOW BROWNS VALLEY 45.59N 96.83W
01/31/2011 M4.0 INCH TRAVERSE MN CO-OP OBSERVER
STILL SNOWING
0811 AM SNOW CLEAR LAKE 44.77N 96.68W
01/31/2011 M6.1 INCH DEUEL SD CO-OP OBSERVER
STILL SNOWING
0815 AM SNOW 8 NE COLUMBIA 45.70N 98.19W
01/31/2011 M5.5 INCH BROWN SD CO-OP OBSERVER
STILL SNOWING
0825 AM SNOW WILMOT 45.41N 96.86W
01/31/2011 M7.5 INCH ROBERTS SD CO-OP OBSERVER
STILL SNOWING
0825 AM SNOW WHEATON 45.81N 96.50W
01/31/2011 M2.8 INCH TRAVERSE MN CO-OP OBSERVER
STILL SNOWING
0830 AM SNOW MOBRIDGE 45.54N 100.44W
01/31/2011 M6.8 INCH WALWORTH SD CO-OP OBSERVER
STILL SNOWING
0845 AM SNOW 1 W HAYTI 44.66N 97.22W
01/31/2011 M4.8 INCH HAMLIN SD CO-OP OBSERVER
STILL SNOWING
0850 AM SNOW ROSCOE 45.45N 99.33W
01/31/2011 M7.0 INCH EDMUNDS SD CO-OP OBSERVER
0855 AM SNOW DOLAND 44.89N 98.10W
01/31/2011 M4.3 INCH SPINK SD CO-OP OBSERVER
STILL SNOWING
0900 AM SNOW ABERDEEN 45.47N 98.48W
01/31/2011 M5.5 INCH BROWN SD OFFICIAL NWS OBS
STILL SNOWING
0934 AM SNOW 4 NNE VICTOR 45.92N 96.80W
01/31/2011 M4.0 INCH ROBERTS SD CO-OP OBSERVER
STILL SNOWING
&&
EWYNearby
Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.